MAUDE Adverse Event Report: CERENOVUS, INC. CEREGLIDE; CATHETER, THROMBUS RETRIEVER

CERENOVUS, INC. CEREGLIDE; CATHETER, THROMBUS RETRIEVER
Catalog Number NIC71132U
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Intracranial Hemorrhage (1891)
Date of Event 06/21/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient date of birth and gender were not provided.Section d.2b: procode is nry/qjp.Section e.1: the initial reporter phone and email address are not available / reported.Based on complaint information, the device is not available to be returned for analysis.A review of manufacturing documentation associated with this lot (31319275) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no internal actions related to device manufacture or inspection.Product analysis cannot be conducted as the product was not returned for analysis.In addition, there was no report of any device malfunction associated with the device.As such, the investigation will be closed.Per the additional information received on 06-jan-2025, the pi¿s assessment on the correlation between the event of ¿focal hemorrhage¿ to the used device as a contributing factor was reported as ¿probable.¿ the severity of the event/impact to the patient is unknown.Based on this information, the event of ¿focal hemorrhage¿ meets us fda reporting criteria under 21 cfr 803 with a classification of ¿serious injury.¿ the file will be re-reviewed if additional information is received at a later date.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by johnson & johnson medtech, or its employees that the report constitutes an admission that the product, johnson & johnson medtech, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The event was reported via the excellent study, the 74-year-old male patient with a history of atrial fibrillation, chronic obstructive pulmonary disease, hypertension, and previous smoker, presented with an unwitnessed wake-up stroke.The last time he was seen well was on (b)(6) 2024 at 06:00 hour.Symptoms were first observed on (b)(6) 2024, at 08:00 hour.The patient was then presented to the treating hospital on (b)(6) 2024 at 12:54 hour.Intravenous tissue plasminogen activator (tpa) was not administered at the time of stroke presentation.The suspected origin of the embolism was ¿cardioembolic.¿ the patient¿s baseline nihss score was 9 and a mrs score of ¿0-no symptoms.¿ the patient underwent a mechanical thrombectomy procedure on (b)(6) 2024.A 132cm cereglide 71 intermediate catheter (nic71132u / 31319275) was used targeting an occlusion in the left m2 segment of the middle cerebral artery (mca).The pre-pass mtici score was 0.The first pass was made using the cereglide71 direct contact aspiration device alone, which resulted in a mtici score of 2a, with no clot retrieval.Due to persistent clot, devices were exchanged, and the second pass was made using an axs catalyst® 5 da catheter (stryker) direct contact aspiration device alone, which resulted in a mtici score of 2b, with no clot retrieval.Due to persistent clot, devices were exchanged, and the third pass was made using a 3mm x 20mm solitaire¿ revascularization device (medtronic), which resulted in a mtici score of 2c, with no clot retrieval.No further passes were made.During the procedure, a guidewire was used, but the brand was not specified.In addition, a 0.025 velocity microcatheter was also used.There were no intraoperative study device deficiencies.The patient¿s 24-hour post-procedure nihss score was 5.On (b)(6) 2024, the patient experienced the event of ¿focal hemorrhage,¿ which became known to the site on (b)(6) 2024 and to the sponsor on (b)(6) 2024.The event was assessed by the pi as not serious, mild in severity, and as unrelated to the embotrap study device (not used), unrelated to the embovac large bore catheter (not used), unrelated to the cereglide71 catheter, and unrelated to the primary surgical procedure.The event was not medically treated.The outcome is recorded as ¿recovered/resolved,¿ with an end date of (b)(6) 2024.On (b)(6) 2024, the patient was discharged home for self-care, with a nihss score of 3 and a mrs score of ¿3-moderate disability.Requires some help, but able to walk without assistance.¿ on 06-jan-2025, additional information was received.Per the information, the cereglide 71 intermediate catheter was used at the distal m2 segment of the left middle cerebral artery; the hemorrhage occurred in the left operculum/insular region.The principal investigator (pi) assessment on the relatedness of the event to the procedure and device is as follows: ¿related to procedure and probably related the [cereglide71] device.¿ regarding the pi¿s opinion on contributing factors to the event of ¿focal hemorrhage,¿ it was reported ¿likely traction on perforator branch from device during pass.¿ based on the additional information received on 06-jan-2025, the event has been deemed usfda reportable under 21 cfr 803 with a classification of ¿serious injury.¿.

Brand Name
CEREGLIDE
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
CERENOVUS, INC.
6303 waterford district drive
suites 215 & 315
miami FL 33126
Manufacturer (Section G)
CERENOVUS INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key21105820
Report Number3007628272-2025-00002
Device Sequence Number8656512
Product Code NRY
UDI-Device Identifier10886704085409
UDI-Public(01)10886704085409(11)240416(17)270331(10)31319275
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberNIC71132U
Device Lot Number31319275
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2025
Initial Report FDA Received Date01/08/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AXS CATALYST® 5 DA CATHETER (STRYKER).; GUIDEWIRE (UNSPECIFIED BRAND).; SOLITAIRE¿ REVASCULARIZATION DEVICE (MEDTRONIC).; VELOCITY® MICROCATHETER (PENUMBRA).
Outcome Attributed to Adverse Event Life Threatening;
Patient Age74 YR
Patient SexMale
Patient Weight66 KG
Patient EthnicityNon Hispanic
Patient RaceWhite